MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SINGLE-SITE; DAVINCI SI; WRISTED NEEDLE DRIVER

INTUITIVE SURGICAL, INC SINGLE-SITE; DAVINCI SI; WRISTED NEEDLE DRIVER
Model Number 428115-02
Medical Device Problem Codes Unintended System Motion (1430); Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the wrist needle driver was found to have the tip tight, and the movement was not smooth when moving.The same instrument was used to continue the surgery.There was no report of fragments falling inside the patient.The procedure was converted to laparoscopic surgery with no report of patient harm, adverse outcome, or injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the surgeon had a back-up instrument but wanted to convert to laparoscopic surgery.There was no other reason to convert the procedure.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the wristed needle driver instrument involved with this complaint and completed the device evaluation.Failure analysis investigations did not replicate nor confirm the customer reported complaint.The instrument was placed and driven on an in-house system.The instrument passed the recognition and engagement tests.The instrument moved intuitively with full range of motion in all directions.The grip opened and closed properly.The instrument was retested and passed on both attempts.The instrument was fully functional.The housing was removed for inspection and found no damage.There was no problem detected.

Brand Name
SINGLE-SITE; DAVINCI SI
Common Device Name
WRISTED NEEDLE DRIVER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key17028345
Report Number2955842-2023-15249
Device Sequence Number12515611
Product Code NAY
UDI-Device Identifier00886874112113
UDI-Public(01)00886874112113(10)T10190718
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K141075
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number428115-02
Device Catalogue Number428115
Device Lot NumberT10190718 087
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/24/2021
Initial Report FDA Received Date05/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/18/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexFemale
Patient Weight61 KG
Patient RaceAsian